MAUDE Adverse Event Report: VASCUTEK LTD THORAFLEX HYBRID; THORAFLEX HYBRID ANTE-FLO

VASCUTEK LTD THORAFLEX HYBRID; THORAFLEX HYBRID ANTE-FLO
Model Number N/A
Medical Device Problem Codes Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: e 4581- appropriate term / code not available- migration of 20mm in proximal direction (new).Impact code: f 4624 - surgical intervention- this subject underwent an extension procedure on (b)(6)2025.Device information is incomplete, but is as follows: (1) relaypro nbs, 28-m4-36-145-36u, 2310250198 (2) 28-m4-44-155-44u, 2309150072.Device problem code: a.3190- insufficient information- awaiting additional information.Component code: g.4755 - part/component/sub-assembly term not applicable.Type of investigation: b.4110 - trend analysis: a 4 -year review of similar complaints thoraflex hybrid sales (b)(6)2021 - (b)(6)2024 vs stent migration (b)(6)2021 - (b)(6)2025 gave an occurrence rate of less than (b)(4) no trend requiring action has been identified.4111 - communication interview: additional information.3331 - analysis of production records: full batch review performed which showed no issues with the device during manufacture.4117 - device not accessible for testing: the device remains implanted.Investigation findings: c.3233 - results pending completion of investigation.Investigation conclusion: d.11 - conclusion not yet available as investigation is ongoing.
 
Event or Problem Description
Event name: migration of 20mm in proximal direction (new).Note, as per the study database, this subject underwent an extension procedure on (b)(6)25.Device information is incomplete on the form but is as follows: (1) relaypro nbs, 28-m4-36-145-36u, 2310250198 (2) 28-m4-44-155-44u, 2309150072 ct scans (dated (b)(6)2024) and an x-ray angiography (dated (b)(6)25).There were no issues reported by the site following any of the implants or on the post-procedure assessments forms in the study database.The site have not reported any device deficiencies.Site have been advised of the core laboratory observation with a request to consider reporting an adverse event and/or device deficiency.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: e.4582- no clinical signs, symptoms or conditions- on 31 mar 25 it was confirmed by the site the patient is doing well.Impact code: f.4624 - surgical intervention- this subject underwent an extension procedure on (b)(6) 2025.Device information is incomplete, but is as follows: (1) relaypro nbs, 28-m4-36-145-36u, (b)(6) (2) 28-m4-44-155-44u, (b)(6).Device problem code: a.4003- migration- scan reviews confirmed on 27 feb 25: ct scan (b)(6) 2024 - 1 month post-op scan: as expected, the stent rings of the device are not creating a seal in the dilated descending aorta.The rings appear to have a consistent saddle shape throughout the distal end of the device, with even ring spacing.The distal stent ring of the device is positioned at the lower border of the 7th thoracic vertebral body.Ct scan (b)(6) 2024 - 4 months post-op: the distal ring of the device has migrated proximally and is now positioned at the lower border of the 6th thoracic vertebral body.There appears to be a slight compression of the distal end of the device with reduced ring spacing between rings 8-11.Conclusion: a thoraflex hybrid device was implanted as a first stage treatment of a fusiform aortic aneurysm.The thoraflex hybrid device was not intended to seal distally in the dilated descending aorta, requiring an extension using relay devices.Assessment of post operative scans demonstrate a proximal migration of the distal end of the stented section of the thoraflex hybrid device.This is likely due to the absence of aortic wall apposition and subsequent mobility of the device.A further procedure to extend the device was performed successfully.As no distal seal was intended, the thoraflex hybrid device has performed as intended, with no device defect identified.Component code: g.4755 - part/component/sub-assembly term not applicable.Type of investigation: b.4110 - trend analysis: a 4 -year review of similar complaints thoraflex hybrid sales jan 21 - dec 24 vs stent migration jan 21 - feb 25 gave an occurrence rate of less than 0.001% no trend requiring action has been identified.4111 - communication interview: scan reviews confirmed the thoraflex hybrid device was implanted as a first stage treatment of a fusiform aortic aneurysm.The thoraflex hybrid device was not intended to seal distally in the dilated descending aorta, requiring an extension using relay devices.Assessment of post operative scans demonstrate a proximal migration of the distal end of the stented section of the thoraflex hybrid device.This is likely due to the absence of aortic wall apposition and subsequent mobility of the device.A further procedure to extend the device was performed successfully.As no distal seal was intended, the thoraflex hybrid device has performed as intended, with no device defect identified.3331 - analysis of production records: full batch review performed which showed no issues with the device during manufacture.4117 - device not accessible for testing: the device remains implanted.Investigation findings: c.3207- device migration- assessment of post operative scans demonstrate a proximal migration of the distal end of the stented section of the thoraflex hybrid device.4256- malfunction observed without conclusive finding- no root cause could be identified as the assessment of post operative scans demonstrate a proximal migration of the distal end of the stented section of the thoraflex hybrid device.This is likely due to the absence of aortic wall apposition and subsequent mobility of the device.Investigation conclusion: d.67 - no problem detected- no root cause could be identified as the assessment of post operative scans demonstrate a proximal migration of the distal end of the stented section of the thoraflex hybrid device.This is likely due to the absence of aortic wall apposition and subsequent mobility of the device.If the patient has weak walls, it is certain that the walls will not hold the device properly.
 
Event or Problem Description
Event name: migration of 20mm in proximal direction (new).Note, as per the study database, this subject underwent an extension procedure on (b)(6) 2025.Device information is incomplete on the form but is as follows: (1) relaypro nbs, 28-m4-36-145-36u, (b)(6) (2) 28-m4-44-155-44u, (b)(6) ct scans (dated (b)(6) 2024) and an x-ray angiography (dated (b)(6) 2025).There were no issues reported by the site following any of the implants or on the post-procedure assessments forms in the study database.The site have not reported any device deficiencies.Site have been advised of the core laboratory observation with a request to consider reporting an adverse event and/or device deficiency.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00014 to provide event closure information for (b)(4).

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID ANTE-FLO
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan
glasgow, PA49R-R
UK   PA49RR
MDR Report Key21512459
Report Number9612515-2025-00014
Device Sequence Number4501664
Product Code QSK
UDI-Device Identifier05037881027029
UDI-Public05037881027029
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHA2830X150A-G
Device Lot Number25470049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale